Asymptotic model for free surface flow of an electrically conducting fluid in a high-frequency magnetic field

K. I. Ilin, V. A. Vladimirov

Research output: Contribution to journalArticle

Abstract

We study the behaviour of a layer of an electrically conducting inviscid incompressible fluid in a high-frequency alternating magnetic field. We derive nonlinear asymptotic equations governing the evolution of the fluid layer in the high-frequency limit. As a test for the model, we consider the linearised stability problem for an infinite planar free surface of a layer of finite depth.

Original languageEnglish
Pages (from-to)520-531
Number of pages12
JournalJournal of Computational and Applied Mathematics
Volume190
Issue number1-2
DOIs
Publication statusPublished - Jun 1 2006

Fingerprint

Free Surface Flow
Magnetic Field
Magnetic fields
Fluid
Fluids
Incompressible Fluid
Free Surface
Governing equation
Model

Keywords

  • Asymptotic behaviour
  • Free surface
  • Magnetohydrodynamics
  • Stability

ASJC Scopus subject areas

  • Computational Mathematics
  • Applied Mathematics

Cite this

@article{6e1e3b95c6554f2fa1ab120d9bdce5e9,
title = "Asymptotic model for free surface flow of an electrically conducting fluid in a high-frequency magnetic field",
abstract = "We study the behaviour of a layer of an electrically conducting inviscid incompressible fluid in a high-frequency alternating magnetic field. We derive nonlinear asymptotic equations governing the evolution of the fluid layer in the high-frequency limit. As a test for the model, we consider the linearised stability problem for an infinite planar free surface of a layer of finite depth.",
keywords = "Asymptotic behaviour, Free surface, Magnetohydrodynamics, Stability",
author = "Ilin, {K. I.} and Vladimirov, {V. A.}",
year = "2006",
month = "6",
day = "1",
doi = "10.1016/j.cam.2004.12.037",
language = "English",
volume = "190",
pages = "520--531",
journal = "Journal of Computational and Applied Mathematics",
issn = "0377-0427",
publisher = "Elsevier",
number = "1-2",

}

TY - JOUR

T1 - Asymptotic model for free surface flow of an electrically conducting fluid in a high-frequency magnetic field

AU - Ilin, K. I.

AU - Vladimirov, V. A.

PY - 2006/6/1

Y1 - 2006/6/1

N2 - We study the behaviour of a layer of an electrically conducting inviscid incompressible fluid in a high-frequency alternating magnetic field. We derive nonlinear asymptotic equations governing the evolution of the fluid layer in the high-frequency limit. As a test for the model, we consider the linearised stability problem for an infinite planar free surface of a layer of finite depth.

AB - We study the behaviour of a layer of an electrically conducting inviscid incompressible fluid in a high-frequency alternating magnetic field. We derive nonlinear asymptotic equations governing the evolution of the fluid layer in the high-frequency limit. As a test for the model, we consider the linearised stability problem for an infinite planar free surface of a layer of finite depth.

KW - Asymptotic behaviour

KW - Free surface

KW - Magnetohydrodynamics

KW - Stability

UR - http://www.scopus.com/inward/record.url?scp=31944437061&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=31944437061&partnerID=8YFLogxK

U2 - 10.1016/j.cam.2004.12.037

DO - 10.1016/j.cam.2004.12.037

M3 - Article

VL - 190

SP - 520

EP - 531

JO - Journal of Computational and Applied Mathematics

JF - Journal of Computational and Applied Mathematics

SN - 0377-0427

IS - 1-2

ER -